Alert archive / California / High Wind Watches in 2016
High Wind Watch 8, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at Oct 12, 2016, 2:20 PM PDT for Inyo County, California. It took effect at Oct 15, 2016, 5:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 12, 2016, 2:20 PM PDT (21:20 UTC)
- In effect from
- Oct 15, 2016, 5:00 PM PDT
- Expired
- Oct 15, 2016, 3:24 AM PDT
- In force
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
The radar
The Edwards AFB radar (KEYX), 158 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3815 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
344 WWUS75 KVEF 122120 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 220 PM PDT WED OCT 12 2016 CAZ519-131200- /O.NEW.KVEF.HW.A.0008.161014T0600Z-161017T1800Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 220 PM PDT WED OCT 12 2016 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH MONDAY MORNING. * TIMING...WINDS ARE EXPECTED TO PEAK IN THREE DISTINCT PERIODS...THURSDAY NIGHT THROUGH FRIDAY NIGHT...SATURDAY EVENING THROUGH SUNDAY MORNING...AND SUNDAY NIGHT THROUGH MONDAY MORNING. * WINDS...SPEEDS OF 40 TO 55 MPH WITH GUSTS TO 75 MPH. * IMPACTS...DAMAGE TO TREES...POWER LINES...AND PROPERTY IS POSSIBLE. HIGH PROFILE VEHICLES MAY EXPERIENCE SEVERE CROSSWINDS ON CALIFORNIA STATE HIGHWAY 168 WEST OF BISHOP. THOSE PLANNING RECREATION ACTIVITIES IN THE SOUTHERN SIERRA THIS WEEKEND MAY WANT TO CONSIDER ALTERNATE PLANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR FORECASTS FOR THE LATEST FORECAST INFORMATION. && $$ CMS
9 follow-up statements
782 WWUS75 KVEF 131013 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 313 AM PDT THU OCT 13 2016 CAZ519-132300- /O.CON.KVEF.HW.A.0008.161014T0600Z-161017T1800Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 313 AM PDT THU OCT 13 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING... * TIMING...WINDS ARE EXPECTED TO PEAK IN THREE DISTINCT PERIODS...TONIGHT THROUGH FRIDAY NIGHT...SATURDAY EVENING THROUGH SUNDAY MORNING...AND SUNDAY NIGHT THROUGH MONDAY MORNING. * WINDS...SPEEDS OF 40 TO 55 MPH WITH GUSTS TO 75 MPH. * IMPACTS...DAMAGE TO TREES...POWER LINES...AND PROPERTY IS POSSIBLE. HIGH PROFILE VEHICLES MAY EXPERIENCE SEVERE CROSSWINDS ON CALIFORNIA STATE HIGHWAY 168 WEST OF BISHOP. THOSE PLANNING RECREATION ACTIVITIES IN THE SOUTHERN SIERRA THIS WEEKEND MAY WANT TO CONSIDER ALTERNATE PLANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR FORECASTS FOR THE LATEST FORECAST INFORMATION. && $$
090 WWUS75 KVEF 132120 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 220 PM PDT THU OCT 13 2016 CAZ519-140530- /O.NEW.KVEF.WI.Y.0034.161014T0700Z-161015T0700Z/ /O.EXT.KVEF.HW.A.0008.161016T0000Z-161017T1800Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 220 PM PDT THU OCT 13 2016 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT PDT FRIDAY NIGHT... ...HIGH WIND WATCH NOW IN EFFECT FROM SATURDAY AFTERNOON THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE EASTERN SIERRA SLOPES...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT PDT FRIDAY NIGHT. A HIGH WIND WATCH IS ALSO IN EFFECT FROM SATURDAY AFTERNOON THROUGH MONDAY MORNING. * TIMING...WINDS ARE EXPECTED TO PEAK TONIGHT THROUGH FRIDAY NIGHT...AND AGAIN SATURDAY EVENING THROUGH MONDAY MORNING. THE SECOND PEAK IS LIKELY TO BE STRONGER THAN THE FIRST. * WINDS...SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH AT THE HIGHER ELEVATIONS TONIGHT THROUGH FRIDAY NIGHT. STRONGER WINDS ARE LIKELY SATURDAY EVENING THROUGH MONDAY MORNING. * IMPACTS...DAMAGE TO TREES...POWER LINES...AND PROPERTY IS POSSIBLE. HIGH PROFILE VEHICLES MAY EXPERIENCE SEVERE CROSSWINDS ON CALIFORNIA STATE HIGHWAY 168 WEST OF BISHOP. THOSE PLANNING RECREATION ACTIVITIES IN THE SOUTHERN SIERRA THIS WEEKEND MAY WANT TO CONSIDER ALTERNATE PLANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS STRONG WINDS GUSTING OVER 40 MPH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR FORECASTS FOR THE LATEST FORECAST INFORMATION. && $$ MORGAN
287 WWUS75 KVEF 140457 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 957 PM PDT THU OCT 13 2016 CAZ519-141400- /O.CON.KVEF.WI.Y.0034.161014T0700Z-161015T0700Z/ /O.CON.KVEF.HW.A.0008.161016T0000Z-161017T1800Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 957 PM PDT THU OCT 13 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT FRIDAY NIGHT... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH MONDAY MORNING... * TIMING...WINDS ARE EXPECTED TO PEAK TONIGHT THROUGH FRIDAY NIGHT...AND AGAIN SATURDAY EVENING THROUGH MONDAY MORNING. THE SECOND PEAK IS LIKELY TO BE STRONGER THAN THE FIRST. * WINDS...SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH AT THE HIGHER ELEVATIONS TONIGHT THROUGH FRIDAY NIGHT. STRONGER WINDS ARE LIKELY SATURDAY EVENING THROUGH MONDAY MORNING. * IMPACTS...DAMAGE TO TREES...POWER LINES...AND PROPERTY IS POSSIBLE. HIGH PROFILE VEHICLES MAY EXPERIENCE SEVERE CROSSWINDS ON CALIFORNIA STATE HIGHWAY 168 WEST OF BISHOP. THOSE PLANNING RECREATION ACTIVITIES IN THE SOUTHERN SIERRA THIS WEEKEND MAY WANT TO CONSIDER ALTERNATE PLANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS STRONG WINDS GUSTING OVER 40 MPH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR FORECASTS FOR THE LATEST FORECAST INFORMATION. && $$
691 WWUS75 KVEF 141154 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 454 AM PDT FRI OCT 14 2016 CAZ519-150000- /O.CON.KVEF.WI.Y.0034.000000T0000Z-161015T0700Z/ /O.CON.KVEF.HW.A.0008.161016T0000Z-161017T1800Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 454 AM PDT FRI OCT 14 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH MONDAY MORNING... * TIMING...WINDS ARE EXPECTED TO PEAK THROUGH TONIGHT...AND AGAIN SATURDAY EVENING THROUGH MONDAY MORNING. THE SECOND PEAK IS LIKELY TO BE STRONGER THAN THE FIRST. * WINDS...SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH AT THE HIGHER ELEVATIONS THROUGH TONIGHT. STRONGER WINDS ARE LIKELY SATURDAY EVENING THROUGH MONDAY MORNING. * IMPACTS...DAMAGE TO TREES...POWER LINES...AND PROPERTY IS POSSIBLE. HIGH PROFILE VEHICLES MAY EXPERIENCE SEVERE CROSSWINDS ON CALIFORNIA STATE HIGHWAY 168 WEST OF BISHOP. THOSE PLANNING RECREATION ACTIVITIES IN THE SOUTHERN SIERRA THIS WEEKEND MAY WANT TO CONSIDER ALTERNATE PLANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS STRONG WINDS GUSTING OVER 40 MPH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR FORECASTS FOR THE LATEST FORECAST INFORMATION. && $$
910 WWUS75 KVEF 142120 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 220 PM PDT FRI OCT 14 2016 CAZ519-150700- /O.CON.KVEF.WI.Y.0034.000000T0000Z-161015T0700Z/ /O.CON.KVEF.HW.A.0008.161016T0000Z-161017T1800Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 220 PM PDT FRI OCT 14 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH MONDAY MORNING... * TIMING...WINDS ARE EXPECTED TO PEAK THROUGH TONIGHT...AND AGAIN SATURDAY EVENING THROUGH MONDAY MORNING. THE SECOND PEAK IS LIKELY TO BE STRONGER THAN THE FIRST...AND MAY NOT OCCUR UNTIL SUNDAY NIGHT. * WINDS...SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH AT THE HIGHER ELEVATIONS THROUGH TONIGHT. STRONGER WINDS ARE LIKELY SUNDAY EVENING THROUGH MONDAY MORNING. * IMPACTS...DAMAGE TO TREES...POWER LINES...AND PROPERTY IS POSSIBLE. HIGH PROFILE VEHICLES MAY EXPERIENCE SEVERE CROSSWINDS ON CALIFORNIA STATE HIGHWAY 168 WEST OF BISHOP. THOSE PLANNING RECREATION ACTIVITIES IN THE SOUTHERN SIERRA THIS WEEKEND MAY WANT TO CONSIDER ALTERNATE PLANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS STRONG WINDS GUSTING OVER 40 MPH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR FORECASTS FOR THE LATEST FORECAST INFORMATION. && $$ MORGAN
388 WWUS75 KVEF 150059 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 559 PM PDT FRI OCT 14 2016 CAZ520-150700- /O.EXA.KVEF.WI.Y.0034.000000T0000Z-161015T0700Z/ OWENS VALLEY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... OLANCHA 559 PM PDT FRI OCT 14 2016 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. * TIMING...LOCALLY STRONG WEST WINDS WILL CONTINUE THIS EVENING PRIMARILY NEAR OR BELOW CANYON OPENINGS WEST OF HIGHWAY 395. * WINDS...SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH. * IMPACTS...DAMAGE TO TREES...POWER LINES...AND PROPERTY IS POSSIBLE. HIGH PROFILE VEHICLES MAY EXPERIENCE SEVERE CROSSWINDS ON HIGHWAY 395. LOWER VISIBILITIES POSSIBLE AROUND THE OWENS DRY LAKE BED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS STRONG WINDS GUSTING OVER 40 MPH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ519-150900- /O.CON.KVEF.WI.Y.0034.000000T0000Z-161015T0700Z/ /O.CON.KVEF.HW.A.0008.161016T0000Z-161017T1800Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 559 PM PDT FRI OCT 14 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH MONDAY MORNING... * TIMING...WINDS ARE EXPECTED TO PEAK THROUGH TONIGHT...AND AGAIN SATURDAY EVENING THROUGH MONDAY MORNING. THE SECOND PEAK IS LIKELY TO BE STRONGER THAN THE FIRST...AND MAY NOT OCCUR UNTIL SUNDAY NIGHT. * WINDS...SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH AT THE HIGHER ELEVATIONS THROUGH TONIGHT. STRONGER WINDS ARE LIKELY SUNDAY EVENING THROUGH MONDAY MORNING. * IMPACTS...DAMAGE TO TREES...POWER LINES...AND PROPERTY IS POSSIBLE. HIGH PROFILE VEHICLES MAY EXPERIENCE SEVERE CROSSWINDS ON CALIFORNIA STATE HIGHWAY 168 WEST OF BISHOP. THOSE PLANNING RECREATION ACTIVITIES IN THE SOUTHERN SIERRA THIS WEEKEND MAY WANT TO CONSIDER ALTERNATE PLANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS STRONG WINDS GUSTING OVER 40 MPH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR FORECASTS FOR THE LATEST FORECAST INFORMATION. && $$
317 WWUS75 KVEF 150345 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 845 PM PDT FRI OCT 14 2016 CAZ522-NVZ014-017-019-151300- /O.NEW.KVEF.WI.Y.0035.161015T2100Z-161017T1800Z/ DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SPRING MOUNTAINS- RED ROCK CANYON- INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS... SHOSHONE...BEATTY...GOLDFIELD...SILVER PEAK...DYER...PAHRUMP... INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY... THE TOWN OF MT CHARLESTON...RED ROCK CANYON 845 PM PDT FRI OCT 14 2016 ...WIND ADVISORY IN EFFECT FROM 2 PM SATURDAY TO 11 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM SATURDAY TO 11 AM PDT MONDAY. * TIMING...GUSTY WINDS WILL CONTINUE THROUGHOUT THE PERIOD...PEAKING IN INTENSITY SATURDAY AFTERNOON AND EVENING AND AGAIN SUNDAY AFTERNOON AND SUNDAY NIGHT. * WINDS...SOUTHWEST 25 TO 35 MPH GUSTS TO 55 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES AND CREATE AREAS OF BLOWING DUST OR SAND...RESULTING IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS STRONG WINDS GUSTING OVER 40 MPH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ519-151300- /O.CON.KVEF.WI.Y.0034.000000T0000Z-161015T0700Z/ /O.CON.KVEF.HW.A.0008.161016T0000Z-161017T1800Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 845 PM PDT FRI OCT 14 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH MONDAY MORNING... * TIMING...WINDS ARE EXPECTED TO PEAK THROUGH TONIGHT...AND AGAIN SATURDAY EVENING THROUGH MONDAY MORNING. THE SECOND PEAK IS LIKELY TO BE STRONGER THAN THE FIRST...AND MAY NOT OCCUR UNTIL SUNDAY NIGHT. * WINDS...SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH AT THE HIGHER ELEVATIONS THROUGH TONIGHT. STRONGER WINDS ARE LIKELY SUNDAY EVENING THROUGH MONDAY MORNING. * IMPACTS...DAMAGE TO TREES...POWER LINES...AND PROPERTY IS POSSIBLE. HIGH PROFILE VEHICLES MAY EXPERIENCE SEVERE CROSSWINDS ON CALIFORNIA STATE HIGHWAY 168 WEST OF BISHOP. THOSE PLANNING RECREATION ACTIVITIES IN THE SOUTHERN SIERRA THIS WEEKEND MAY WANT TO CONSIDER ALTERNATE PLANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS STRONG WINDS GUSTING OVER 40 MPH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR FORECASTS FOR THE LATEST FORECAST INFORMATION. && $$ CAZ520-150700- /O.CON.KVEF.WI.Y.0034.000000T0000Z-161015T0700Z/ OWENS VALLEY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... OLANCHA 845 PM PDT FRI OCT 14 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * TIMING...LOCALLY STRONG WEST WINDS WILL CONTINUE THIS EVENING PRIMARILY NEAR OR BELOW CANYON OPENINGS WEST OF HIGHWAY 395. * WINDS...SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH. * IMPACTS...DAMAGE TO TREES...POWER LINES...AND PROPERTY IS POSSIBLE. HIGH PROFILE VEHICLES MAY EXPERIENCE SEVERE CROSSWINDS ON HIGHWAY 395. LOWER VISIBILITIES POSSIBLE AROUND THE OWENS DRY LAKE BED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS STRONG WINDS GUSTING OVER 40 MPH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
400 WWUS75 KVEF 150658 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1158 PM PDT FRI OCT 14 2016 CAZ519-151500- /O.EXP.KVEF.WI.Y.0034.000000T0000Z-161015T0700Z/ /O.CON.KVEF.HW.A.0008.161016T0000Z-161017T1800Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 1158 PM PDT FRI OCT 14 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH MONDAY MORNING... ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT... * TIMING...WINDS WILL INCREASE ACROSS THE AREA THIS AFTERNOON AND CONTINUE THIS EVENING. THE WINDS MAY DIMINISH BRIEFLY LATE TONIGHT BEFORE STRENGTHENING AGAIN ON SUNDAY. * WINDS...SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH. * IMPACTS...DAMAGE TO TREES...POWER LINES...AND PROPERTY IS POSSIBLE. HIGH PROFILE VEHICLES MAY EXPERIENCE SEVERE CROSSWINDS ON CALIFORNIA STATE HIGHWAY 168 WEST OF BISHOP. THOSE PLANNING RECREATION ACTIVITIES IN THE SOUTHERN SIERRA THIS WEEKEND MAY WANT TO CONSIDER ALTERNATE PLANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR FORECASTS FOR THE LATEST FORECAST INFORMATION. && $$ CAZ520-150800- /O.EXP.KVEF.WI.Y.0034.000000T0000Z-161015T0700Z/ OWENS VALLEY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... OLANCHA 1158 PM PDT FRI OCT 14 2016 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT... WINDS HAVE DIMINISHED IN THE OWENS VALLEY AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT MIDNIGHT. SOME ISOLATED WIND GUSTS OVER THE SOUTHERN PORTION OF THE VALLEY OF 25 TO 35 MPH ARE STILL POSSIBLE OVERNIGHT. $$ CAZ522-NVZ014-017-019-151500- /O.CON.KVEF.WI.Y.0035.161015T2100Z-161017T1800Z/ DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SPRING MOUNTAINS- RED ROCK CANYON- INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS... SHOSHONE...BEATTY...GOLDFIELD...SILVER PEAK...DYER...PAHRUMP... INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY... THE TOWN OF MT CHARLESTON...RED ROCK CANYON 1158 PM PDT FRI OCT 14 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM SATURDAY TO 11 AM PDT MONDAY... * TIMING...GUSTY WINDS WILL CONTINUE THROUGHOUT THE PERIOD... PEAKING IN INTENSITY THIS AFTERNOON AND EVENING AND AGAIN SUNDAY AFTERNOON AND SUNDAY NIGHT. * WINDS...SOUTHWEST 25 TO 35 MPH GUSTS TO 55 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES AND CREATE AREAS OF BLOWING DUST OR SAND...RESULTING IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS STRONG WINDS GUSTING OVER 40 MPH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
333 WWUS75 KVEF 151024 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 324 AM PDT SAT OCT 15 2016 CAZ519-151830- /O.UPG.KVEF.HW.A.0008.161016T0000Z-161017T1800Z/ /O.NEW.KVEF.HW.W.0016.161015T2100Z-161017T1800Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 324 AM PDT SAT OCT 15 2016 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM PDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WINDS WILL INCREASE ACROSS THE AREA THIS AFTERNOON AND CONTINUE THIS EVENING. THE WINDS MAY DIMINISH BRIEFLY LATE TONIGHT BEFORE STRENGTHENING AGAIN ON SUNDAY. * WINDS...SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH. * IMPACTS...DAMAGE TO TREES...POWER LINES...AND PROPERTY IS POSSIBLE. HIGH PROFILE VEHICLES MAY EXPERIENCE SEVERE CROSSWINDS ON CALIFORNIA STATE HIGHWAY 168 WEST OF BISHOP. THOSE PLANNING RECREATION ACTIVITIES IN THE SOUTHERN SIERRA THIS WEEKEND MAY WANT TO CONSIDER ALTERNATE PLANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. STRONG WINDS CAN MAKE DRIVING DANGEROUS...RAPIDLY REDUCE VISIBILITY IN DUST PRONE AREAS AND LEAD TO PROPERTY DAMAGE. && $$ CAZ523-151830- /O.EXA.KVEF.WI.Y.0035.161015T2100Z-161017T1800Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN 324 AM PDT SAT OCT 15 2016 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM PDT MONDAY. * TIMING...GUSTY WINDS WILL INCREASE THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. THE WINDS MAY DIMINISH SOME OVERNIGHT BEFORE REINTENSIFYING AGAIN ON SUNDAY AND SUNDAY NIGHT. * WINDS...SOUTHWEST 25 TO 35 MPH GUSTS TO 55 MPH...PRIMARILY NORTH OF BARSTOW AND INTERSTATE 15. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES AND CREATE AREAS OF BLOWING DUST OR SAND...RESULTING IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS STRONG WINDS GUSTING OVER 40 MPH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ522-NVZ014-017-019-151830- /O.CON.KVEF.WI.Y.0035.161015T2100Z-161017T1800Z/ DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SPRING MOUNTAINS- RED ROCK CANYON- INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS... SHOSHONE...BEATTY...GOLDFIELD...SILVER PEAK...DYER...PAHRUMP... INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY... THE TOWN OF MT CHARLESTON...RED ROCK CANYON 324 AM PDT SAT OCT 15 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM PDT MONDAY... * TIMING...WINDS WILL INCREASE DURING THE AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. WINDS MAY DIMINISH SOME OVERNIGHT BEFORE REINTENSIFYING AGAIN ON SUNDAY WITH THE STRONGEST WIND EXPECTED SUNDAY EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH GUSTS TO 55 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES AND CREATE AREAS OF BLOWING DUST OR SAND...RESULTING IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS STRONG WINDS GUSTING OVER 40 MPH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Oct 12, 8:34 AM PDT, 5 hours 46 minutes earlier.
Area forecast discussion, Oct 12, 8:34 AM PDT, 5 hours 46 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 834 AM PDT WED OCT 12 2016 .SYNOPSIS...Dry and seasonably warm conditions will continue through the end of the week. A series of systems will affect areas to our north this weekend and next week. This will bring periods of clouds and breezy conditions at times across the area along with a slight chances of precipitation in the southern Sierra. && .UPDATE...Quiet weather this morning. Morning grids look good and no morning update planned. && .PREV DISCUSSION... 326 AM PDT WED OCT 12 2016 .SHORT TERM...through Friday night. A weak trough will makes its way into southern California today then east of the area tonight. Water Vapor and IR satellite imagery shows some high level moisture getting tapped from a disturbance several hundred miles off the coast of Baja but due to the progressive nature of the trough, will not have time to add any moisture to what is expected to be a moisture starved system. At best, we could see some mid-high clouds moving across the northern CWA today. Once that system passes by, shortwave energy associated with a large low pressure system currently over the Aleutian Islands is forecast to move through the eastern Pacific on its way to the Pacific Northwest. As the trough sinks southward Thursday and Friday, winds will respond and increase somewhat on Thursday...mainly across the southern Great Basin then in the Sierra beginning Thursday night and continuing through Friday. Breezy to windy conditions are expected across much of the area Friday. A cross section of a local 9km model across the Sierra forecasts an extended period of strong winds over the ridges and upper eastern slopes of the Sierra beginning Thursday night and continuing into the extended period. Possible wind hazard products could be forthcoming in the next 24 hrs. Other than wind, increasing mid and high level cloud cover is likely heading into the Thursday and Friday time period with an increasing chance of showers in the Sierra on Friday. Temperatures over the next several days will be 4-6 degrees above normal with afternoon highs varying only by a degree or two in most locations. .LONG TERM...Saturday through Tuesday. A fairly strong westerly flow will be over the area Saturday through Sunday with some high clouds, areas of gusty winds and above normal temperatures. The strongest winds look to be in the Sierra and in a swath from western San Bernardino County into southern portions of Inyo and Nye Counties and western Clark County including the Spring Mountains. It looks like there will probably be another fast moving low amplitude shortwave zipping across California and Nevada Sunday night and Monday, however models differ on timing and amplitude. For now I just went with a chance of showers over the Sierra with dry and locally breezy conditions otherwise. If the higher amplitude solutions are correct, we would need to be adding showers to at least the higher terrain of portions of southern Nevada. Temperatures will likely be knocked down a couple of degrees for Monday due to the influence of this shortwave. Model differences continue Tuesday but all solutions point to dry conditions. The most likely scenario is some sort of west to northwest flow with near to slightly above normal temperatures. .AVIATION...For McCarran...Light, diurnally-driven flow is expected today and tonight. VFR through the period. For the rest of southern Nevada...northwest Arizona...and southeast California...Light, diurnally driven winds are expected through tonight. VFR conditions through the period. .SPOTTER INFORMATION STATEMENT...Spotter activation is not expected through early next week. && Update...Morgan Short Term/Aviation...Salmen Long Term...Harrison For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 2:27 PM PDT | Fire Weather Watch | VEF | San Bernardino | 24 hr |
Nearby
High Wind Watches in California, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.